Alert archive / Florida / Beach Hazards Statements in 2023
Beach Hazards Statement 11, NWS Melbourne, FL
NWS Melbourne, FL issued this beach hazards statement at Apr 17, 2023, 4:58 AM EDT for 5 counties in Florida. It took effect at Apr 17, 2023, 8:00 AM EDT. It was in force for 20 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2023, 4:58 AM EDT (08:58 UTC)
- In effect from
- Apr 17, 2023, 8:00 AM EDT
- Expired
- Apr 18, 2023, 4:00 AM EDT
- In force
- 20 hr
- Issued by
- NWS Melbourne, FL
Counties Brevard County, FL, Indian River County, FL, Martin County, FL, Saint Lucie County, FL, Volusia County, FL
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1113 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 897 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
560 WHUS42 KMLB 170858 CFWMLB Coastal Hazard Message National Weather Service Melbourne FL 458 AM EDT Mon Apr 17 2023 FLZ141-154-159-164-347-447-647-747-171700- /O.NEW.KMLB.BH.S.0011.230417T1200Z-230418T0800Z/ Coastal Volusia-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Mainland Southern Brevard- Southern Brevard Barrier Islands- 458 AM EDT Mon Apr 17 2023 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH LATE TONIGHT... * WHAT...A strong southward flowing southward current is expected. * WHERE...Coastal Volusia, Coastal Indian River, Coastal Saint Lucie, Coastal Martin, Mainland Northern Brevard, Northern Brevard Barrier Islands, Mainland Southern Brevard and Southern Brevard Barrier Islands Counties. * WHEN...From 8 AM EDT this morning through late tonight. * IMPACTS...Dangerous swimming and surfing conditions. * ADDITIONAL DETAILS...A moderate risk of rip currents is expected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this beach hazards statement went out at Apr 17, 4:14 AM EDT, 44 minutes earlier.
Area forecast discussion, Apr 17, 4:14 AM EDT, 44 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 414 AM EDT Mon Apr 17 2023 ...New DISCUSSION, MARINE, FIRE WEATHER, AVIATION... .DISCUSSION... Current...Latest surface analysis and IR imagery shows a cold front draped across the eastern U.S. and across northeast Florida as an area of low pressure moves over the Great Lakes. Ahead of the frontal feature, showers with a few isolated lightning strikes continue across much of east central Florida. Showers activity is currently moving from southwest to northeast ahead of the front. Today-Tonight...The surface front will continue to move into and across east central Florida through the early morning hours, reaching Lake Okeechobee by mid morning. The trailing mid level trough will allow for showers to continue across much of east central Florida with coverage diminishing from northwest to southeast. By sunrise, the greatest coverage of showers will be from Cape Canaveral/Kissimmee southward where PoPs range from 30-50 percent. Conditions clear after noon with areas of showers lingering across the Treasure Coast counties as the front slows over south Florida. Low clouds this morning will slowly lift and clear as a very dry airmass builds in behind the front. Clear skies overnight. Temperatures in the M/U60s this morning will climb into the U70s with L80s possible across the north interior as cloud cover clears. Much cooler overnight as temperatures fall into the 50s. L50s will be possible across northern Lake and Volusia and the southern interior. Generally in the M50s along the I-4 corridor and I-95. U50s along the coast from Brevard southward. Tuesday-Friday...Global models continue to show a pattern of broad troughing aloft this week. An individual short wave trough over FL Tue morning exits eastward into the Atlantic Tue night, followed by a second feature, which slowly drifts across FL Wed- Thu, exiting ESE over the Bahamas on Fri. At the surface, post-frontal high pressure drifts east across the SE CONUS/FL Tue-early Wed, and then very slowly offshore the SE U.S. seaboard Thu-Fri. Overall, guidance has trended just a bit drier than 24hr ago, likely due (at least in part) to development of an inverted surface trough/weak low east of the Bahamas late Thu-Fri. This keeps winds more slightly more backed (ENE-E rather than ESE-SE) near the FL east coast/ This lessens/delays return of shallow moisture into the CWA from the SE, leading to slightly lower mid-late week rain chances. The forecast keeps conditions dry through Wed night, with a slight chance for showers across the S/SE CWA Thu and Fri afternoons. To be honest, based on the 00Z global and MOS output, we're more likely to wind up being rain-free areawide through the end of the work week. Max temps will gradually warm through the period from U70s coast /L80s well inland Tue to L-M80s coast/U80s inland on Fri. Mins range from the M50s inland to L-M60s along the immediate coast Tue night. These too will steadily warm well into the 60s through Fri night. Next Weekend...Mid-upper low moves across the western Great Lakes with attendant surface low lifting from the OH Valley or northern Appalachians NNE through the eastern Great Lakes. Its associated cool front is forecast to slowly sag from the SE CONUS into FL, with some timing differences that normally occur out at 6-7 days. Forecast will show low end precip chances to account for this. Temps look to remain above normal with maxes U80s-L90s and mins in the 60s. && .MARINE... Issued at 414 AM EDT Mon Apr 17 2023 Today-Tonight...SW winds early this morning will increase and veer N around 15-20 kts as a cold front moves across the local Atlantic waters. Seas of 2-3 feet increase to 3-5 ft across the offshore waters with the northerly wind surge. Scattered showers and isolated lightning storms will clear from north to south. Tuesday-Friday...Moderate north winds around 15kt Tue morning will gradually NE Tue night, East Wed-Thu and SE-S by Fri night. Seas around 3ft nearshore/4ft offshore. && .FIRE WEATHER... Issued at 414 AM EDT Mon Apr 17 2023 This week will feature a persistent area of lower min RH values centered over Lake County/adjacent areas NW of I-4, with several days below critical values starting this afternoon. Fortunately, winds will remain below 15 mph, with many locations receiving much-needed rainfall over the past week. Tue will have to largest area of critically low RH values...AOB 35% across just about all of the interior with 20-25% common NW of I-4. && .AVIATION... (06Z TAFS) Issued at 414 AM EDT Mon Apr 17 2023 VCSH and periods of SHRA at all terminals ahead of a cold front passage this morning. MVFR/IFR CIGs as the front approaches. Clouds and showers clear from NW to SE from mid to late morning. MVFR CIGs/SHRA will linger slightly longer across Treasure Coast terminals as the front slows over south Florida. VFR behind the front. SW winds around 5-10 kts early this morning will increase and veer N through mid morning. Gusts around 15-20 kts possible with the frontal passage, especially at coastal terminals. Clear skies overnight with N/NE winds 5-8 kts. && .PRELIMINARY POINT TEMPS/POPS... DAB 76 54 75 60 / 20 0 0 0 MCO 80 56 80 57 / 20 0 0 0 MLB 79 58 79 64 / 40 0 0 0 VRB 80 59 79 63 / 50 0 0 0 LEE 81 54 83 57 / 0 0 0 0 SFB 81 54 80 57 / 20 0 0 0 ORL 82 57 81 60 / 20 0 0 0 FPR 79 61 78 65 / 50 0 0 0 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT TERM...Cristaldi LONG TERM....Law AVIATION...Cristaldi
Hazardous weather outlook, Apr 16, 8:48 PM EDT, 8 hours 10 minutes before
Hazardous Weather Outlook...Updated National Weather Service Melbourne FL 848 PM EDT Sun Apr 16 2023 AMZ550-552-555-570-572-575-FLZ041-044>046-053-058-141-144-154-159- 164-247-254-259-264-347-447-547-647-747-171000- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Osceola-Okeechobee-Coastal Volusia- Southern Lake-Coastal Indian River-Coastal Saint Lucie- Coastal Martin-Inland Northern Brevard-Inland Indian River- Inland Saint Lucie-Inland Martin-Mainland Northern Brevard- Northern Brevard Barrier Islands-Inland Southern Brevard- Mainland Southern Brevard-Southern Brevard Barrier Islands- 848 PM EDT Sun Apr 16 2023 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TONIGHT. .THUNDERSTORM IMPACT... Scattered showers and lightning storms continue across east central Florida this evening, generally south of the I-4 corridor down through Okeechobee County and the Treasure Coast. The trend will be for coverage and intensity to diminish, though a risk of isolated lightning storms will continue especially southward. Models hint at some re-development towards sunrise, south of a south Brevard County to south Osceola County line due to an upper air disturbance traversing the area. The main threats from storms tonight are occasional to frequent lightning strikes, small hail, torrential downpours, and gusty winds of 30 to 45 mph. Move indoors to safety at the first sign of threatening skies, or if you hear thunder. .FLOOD IMPACT... Additional downpours this evening or overnight across areas that saw 1 to 3 inches of rainfall or more earlier in the day may experience some minor or nuisance flooding, such as, ponding of water on roadways, and temporary flooding of urban and other poorly drained, low lying areas, near Melbourne southward and especially near the coast. .MARINE THUNDERSTORM GUST IMPACT... Storms will be capable of producing wind gusts of 35 knots or greater on area lakes, the Intracoastal Waterway and near shore Atlantic waters, generally Cape southward. .WIND AND SEA IMPACT... Southwest to West winds will increase to 15 to 20 knots offshore, north of Sebastian Inlet. Winds should continue to veer to Northwest by daybreak Monday morning. .RIP CURRENT IMPACT... A Moderate risk of dangerous rip currents continues at area beaches. Never enter the ocean alone. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A cold front moving across the local waters Monday will cause a brief increase in northerly winds and seas. A north wind surge of 15 to 20 kts will push seas up to around 5 to 6 ft well offshore Volusia and Brevard counties. A period of cooler and much drier air will filter into east central Florida behind a cold front passage on Monday. This will increase the fire weather danger across east central Florida, especially for areas near and north of I-4 and along the Kissimmee River Basin through mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. Sedlock
The office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:41 PM EDT | Special Marine Warning | MLB | 64 min | |
| Apr 17, 8:26 AM EDT | Areal Flood Advisory | MLB | Orange, Osceola | 2 hr |
| Apr 17, 10:00 AM EDT | Special Marine Warning | MLB | 60 min |
Nearby
Beach Hazards Statements in Florida, 2023Every beach hazards statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.